Idiopathic Intracranial Hypertension (swelling of the Brain)
I have had Mirena for 5 years, and like many of you I just couldn't put two and two together. I am a mother of a blended family of 3 and have been experiencing many of the "popular" symptoms. loss of sex drive, mood swings, depression, acne. ... more »
I have had Mirena for 5 years, and like many of you I just couldn't put two and two together. I am a mother of a blended family of 3 and have been experiencing many of the "popular" symptoms. loss of sex drive, mood swings, depression, acne.
Lately I have been experiencing issues with my vision which I originally contributed to my profession which is Graphic Design. Two days ago I had had enough of the constant headaches/migranes that I would wake up with and go to bed with. So I made an appointment to see an optometrist thinking my glasses prescription needed updating.
I was told that I had swollen nerves in my eyes which is a sign of excess pressure on the brain, and I was sent to the emergency room of the nearest hospital. They did a CT scan and found "nothing" that would contribute to my headaches. So they made appointments for an MRI and for me to see an opthamologist specializing in eye care and surgery. The opthamologist also saw what the first doctor saw and is currently making an appointment for me to see a neuro-opthamologist. So I started to do research on what these doctors do. Guess what I found...
Idiopathic Intracranial Hypertension (excess fluid causing pressure on the brain) aka IIH symptoms in 96% of cases is headache, you may also experience pain in the neck and sholders(which I do) and problems with vision. Dizzyness, and nausea are also symptoms but less common. IIH may be caused by ...BIRTH CONTROL!
Diagnosis— CT, MRI may both seem normal a lumbar puncture may also be done!
Ok, so... I may be jumping the gun here but uhh.... WOW, so all of that lead me to find out if anyone else was having the same issues as me. I then realized after reading so many posts that all the issues I've been having both personal and marital, depression, loss of sex life, irritability, always tired, headaches and more is probably caused by this abomination called Mirena. I am currently looking into having it removed as soon as possible.
It is scary to think that because of the choice that I made 5 years ago I might (and maybe still will) not be able to do what i love to do most my job, Graphic Design. I will pray not just for me but for all the women out there who are experiencing these side effects, that they will come to realize what the cause is. We should sue.